|Drug Name and Dosage||Price||Shipping Fee||Total||Order|
|Generic Fioricet (Butalbital APAP Caffeine ) – 180 Tabs||$229||free||$229||Order|
|Generic Fioricet (Butalbital APAP Caffeine ) – 120 Tabs||$199||free||$199||Order|
|Generic Fioricet (Butalbital APAP Caffeine ) – 90 Tabs||$169||free||$169||Order|
bue-TAL-bi-tal, a-seet-a-MIN-oh-fen, KAF-een
Analgesic, Butalbital/Acetaminophen Combination (About this – PubMed Health)
Uses of This Medicine
Butalbital, acetaminophen, and caffeine combination is used to relieve symptoms of tension (or muscle contraction) headaches.
Butalbital belongs to the group of medicines called barbiturates. Barbiturates act in the central nervous system (CNS) to produce their effects.
Acetaminophen is used to relieve pain and reduce fever in patients. It does not become habit-forming when taken for a long time. But acetaminophen may cause other unwanted effects when taken in large doses, including liver damage.
When butalbital is used for a long time, it may become habit-forming, causing mental or physical dependence. However, people who have continuing pain should not let the fear of dependence keep them from using narcotics to relieve their pain. Physical dependence may lead to withdrawal side effects if treatment is stopped suddenly. However, severe withdrawal side effects can usually be prevented by gradually reducing the dose over a period of time before treatment is stopped completely.
Caffeine is a CNS stimulant that is used with pain relievers to increase their effect. It has also been used for migraine headaches. However, caffeine can also cause physical dependence when it is used for a long time. This may lead to withdrawal (rebound) headaches when you stop taking it.
Fioricet US Brand Name
- Anolor 300
- Dolgic LQ
- Orbivan CF
- Phrenilin Forte
Butalbital and acetaminophen combination is a pain reliever and relaxant. It is used to treat tension headaches. Butalbital belongs to the group of medicines called barbiturates. Barbiturates act in the central nervous system (CNS) to produce their effects.
When you take butalbital for a long time, your body may get used to it so that larger amounts are needed to produce the same effects. This is called tolerance to the medicine. Also, butalbital may become habit-forming (causing mental or physical dependence) when it is used for a long time or in large doses. Physical dependence may lead to withdrawal side effects when you stop taking the medicine. In patients who get headaches, the first symptom of withdrawal may be new (rebound) headaches.
Some butalbital and acetaminophen combinations also contain caffeine. Caffeine may help to relieve headaches. However, caffeine can also cause physical dependence when it is used for a long time. This may lead to withdrawal (rebound) headaches when you stop taking it.
Butalbital and acetaminophen combination may also be used for other kinds of headaches or other kinds of pain as determined by your doctor. These medicines are available only with your doctor’s prescription.
This product is available in the following dosage forms:
This medicine is available only with your doctor’s prescription.
How To Use
Capsule, Liquid, Tablet
Take your medicine as directed. Do not use more medicine or take it more often than your doctor tells you to.
Measure the oral liquid medicine with a marked measuring spoon, oral syringe, or medicine cup.
This medicine is not for long-term use.
Store the medicine in a closed container at room temperature, away from heat, moisture, and direct light.
Drugs and Foods to Avoid
Ask your doctor or pharmacist before using any other medicine, including over-the-counter medicines, vitamins, and herbal products.
Some medicines can affect how this medicine works. Tell your doctor if you are also using an MAO inhibitor (MAOI).
Tell your doctor if you use anything else that makes you sleepy. Some examples are allergy medicine, narcotic pain medicine, and alcohol.
Do not drink alcohol while you are using this medicine. Acetaminophen can damage your liver, and alcohol can increase this risk.
When Not To Use
This medicine is not right for everyone. Do not use it if you had an allergic reaction to acetaminophen, butalbital, or caffeine, or if you have porphyria.
You should not use Fioricet if you have porphyria, or if you have recently used alcohol, sedatives, tranquilizers, or other narcotic medications.
Do not use Fioricet if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, and tranylcypromine.
Do not take more Fioricet than is recommended. An overdose of acetaminophen can damage your liver or cause death. Call your doctor at once if you have nausea, pain in your upper stomach, itching, loss of appetite, dark urine, clay-colored stools, or jaundice (yellowing of your skin or eyes).
In rare cases, acetaminophen may cause a severe skin reaction. Stop taking Fioricet and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling.
Tell your doctor if you are pregnant or breastfeeding, or if you have kidney disease, liver disease, or stomach problems. Tell your doctor if you have a history of alcohol or drug addiction.
This medicine may cause the following problems:
- Liver damage
- Serious skin reactions
- This medicine contains acetaminophen. Read the labels of all other medicines you are using to see if they also contain acetaminophen, or ask your doctor or pharmacist. Do not use more than 4 grams (4,000 milligrams) total of acetaminophen in one day.
This medicine may make you dizzy or drowsy. Do not drive or do anything that could be dangerous until you know how this medicine affects you.
This medicine can be habit-forming. Do not use more than your prescribed dose. Call your doctor if you think your medicine is not working.
Tell any doctor or dentist who treats you that you are using this medicine. This medicine may affect certain medical test results.
Keep all medicine out of the reach of children. Never share your medicine with anyone.
How long does Fioricet stay in your system?
Fioricet contains three different drugs. Each drug is estimated to stay in your body for a different amount of time.
- Acetaminophen is eliminated after about 6 to 15 hours
- Caffeine is eliminated after about 15 hours
- Butalbital is eliminated after about 7 days
Possible FIoricet Side Effects
Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.
Stop using this medication and call your doctor at once if you have any of these serious side effects:
- fast, pounding, or uneven heartbeat;
- feeling light-headed or short of breath;
- nausea, upper stomach pain, itching, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes); or
- easy bruising or bleeding, unusual weakness, fever, chills, body aches, flu symptoms.
Less serious side effects may include:
- dizziness, confusion or lightheadedness;
- dry mouth;
- nausea, vomiting, stomach pain, loss of appetite;
- feeling anxious or jittery;
- drunk feeling; or
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
Call your doctor right away if you notice any of these side effects:
Allergic reaction: Itching or hives, swelling in your face or hands, swelling or tingling in your mouth or throat, chest tightness, trouble breathing
Blistering, peeling, red skin rash
Dark urine or pale stools, nausea, vomiting, loss of appetite, stomach pain, yellow skin or eyes
Extreme dizziness or weakness, trouble breathing, slow heartbeat, seizures, and cold, clammy skin
Lightheadedness, dizziness, fainting
If you notice these less serious side effects, talk with your doctor:
Mild nausea or vomiting
If you notice other side effects that you think are caused by this medicine, tell your doctor.
Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
Brand names include
Anolor 300, Capacet, Dolgic LQ, Esgic, Esgic-Plus, Ezol, Fioricet, Geone, Margesic, Medigesic, Nonbac, Orbivan, Pacaps, Repan, Zebutal
There may be other brand names for this medicine.
Is Fioricet the same as Excedrin?
Fioricet is not the same as Excedrin. Fioricet contains butalbital, which is available by prescription only. Excedrin products are available over the counter and contain different combinations of aspirin, acetaminophen, caffeine and diphenhydramine:
|Excedrin Extra Strength||Excedrin Migraine||Excedrin Tension Headache||Excedrin PM Headache|
|Acetaminophen||250 mg||250 mg||500 mg||250 mg|
|Aspirin||250 mg||250 mg||250 mg|
|Caffeine||65 mg||65 mg||65 mg|